Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns, we would urge you to consult your GP.

....breathing problems from NSAIDs?

(7 Posts)
Icantstopeatinglol Thu 04-Jul-13 23:56:32

Hi, just wondered if anyone else has had issues with breathing problems whilst on etodolac? I'm newly diagnosed with arthritis and although I know this isn't classed as life limiting I wasn't sure which board to ask this on.
I have asthma but after about 3 months of being on this drug I've started feeling really breathless.
Anyone else have this?

Traceyloveshoney Sat 06-Jul-13 17:55:41

You need to go to your GP or contact whoever prescribed it. Etodolac is a non steroidal anti inflammatory and this type of medication can cause worsening asthma. It could still be something else causing the breathlessness but definitely get it checked out sooner rather than later.

Icantstopeatinglol Sat 06-Jul-13 21:27:58

Thanks Tracey, I'm thinking now it could possibly be cold/hayfever possibly. I see my specialist nurse on Tuesday so going to mention it to her. I'm terrified of stopping them though! I hurt most days anyway so I'd hate to go through a day without my etodolac now!

MagicBaguette Sat 06-Jul-13 21:35:13

You should not be taking etodolac if you have asthma, it can cause bronchospasm.

Stop taking it and contact your GP/pharmacist asap

hazeyjane Sat 06-Jul-13 21:43:18

I can't take NSAID's because they trigger severe asthma symptoms in me. Contact your gp/specialist nurse and find out what alternatives are available.

Icantstopeatinglol Sat 06-Jul-13 22:19:08

I'm ok at the minute, would it not be more obvious if I was having a serious side effect? I occasionally feel breathless and I do notice it more than I used to but I'm never struggling for breath.
I really don't want to stop taking it as its the only thing i'm on at the minute and I'm concerned I'll end up in agony sad

Traceyloveshoney Sun 07-Jul-13 19:58:34

Give your specialist nurse or GP a ring tomorrow. They may be able to advise you over the phone or see you sooner. Only your specialist team know all the reasons that they have prescribed this and they will have balanced the risks and benefits, it's important that you talk to them as soon as possible.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now